Tennessee, 2001Damaging Wind in Tennessee, May 24, 2001
May 24, 2001 · NWS MRX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- $10,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at May 24, 6:40 PM EST, 45 minutes earlier.
Area forecast discussion, May 24, 6:40 PM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
740 PM EDT THU MAY 24 2001
JUST SENT QUICK UPDATE TO THE ZONES TO INCLUDE HEADLINE FOR SEVERE
THUNDERSTORM WATCH. OTHER THAN A FEW MINOR WORDING CHANGES...NO
OTHER CHANGES WERE MADE AT THIS TIME.
.MRX...
NC...NONE.
TN...NONE.
VA...NONE.
LDW
In the hours before
Special weather statement, May 24, 7:00 PM EST, 25 minutes before
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-250500-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
800 PM EDT THU MAY 24 2001
...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 AM EDT
(MIDNIGHT CDT) FOR A PORTION OF EAST TENNESSEE...
THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A SEVERE
THUNDERSTORM WATCH FOR EAST TENNESSEE ALONG AND EAST OF
A LINE THROUGH BLOUNT...KNOX...UNION...AND CLAIBORNE COUNTIES.
STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS EAST
TENNESSEE THIS EVENING...AND WILL MOVE EAST NORTHEAST AROUND 30 TO 40
MPH. THE MAIN THREAT FROM THESE STORMS WILL BE WIND GUSTS UP TO 70
MPH AND HAIL UP TO ONE INCH IN DIAMETER...ALTHOUGH AN ISOLATED
TORNADO WILL BE POSSIBLE AS WELL.
WHILE THE MAIN THREAT OF SEVERE STORMS WILL BE IN THE WATCH AREA...
ISOLATED SEVERE STORMS WILL BE POSSIBLE ACROSS THE REMAINDER OF EAST
TENNESSEE...EXTREME SOUTHWEST NORTH CAROLINA...AND EXTREME SOUTHWEST
VIRGINIA AS WELL.
IF A THUNDERSTORM APPROACHES...SEEK SHELTER IMMEDIATELY AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL
MEDIA OUTLETS FOR THE LATEST S,EVERE WEATHER INFORMATION.
LDW
Local storm report, May 24, 7:02 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
802 PM EDT THU MAY 24 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0735 PM BRADLEY CO LINE TN .75 INCH HAIL
05/24/01 HAMILTON NEAR BRADLEY COUNTY LINE.
REPORTED BY DISPATCH.
0745 PM SE PART COUNTY TN .75 INCH HAIL
05/24/01 BRADLEY NEAR MT VIEW SUBDIVISION.
REPORTED BY HAM.Thunderstorm Wind, Bradley
- When
- May 24, 7:25 PM EST
- Where
- Bradley County, 5 mi E of Cleveland
- Property damage
- $50,000
- Crop damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.167, -84.800
Trees down on east side of county. A roof was reportedly blown off a house.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, May 24, 20011 injured · $1.9 million · 2.75 in hail · 23 events
- Lightning Strike in North Carolina, May 24, 2001$2.0 million · 1 event
- Hail in Louisiana, May 24, 2001$1.0 million · 4.5 in hail · 8 events
- Damaging Winds in Washington, May 24, 2001$1.1 million · 67 kt wind · 2 events
- Hail and Damaging Winds in Mississippi, May 24, 2001$180,000 · 1.75 in hail · 25 events
- Hail and Damaging Winds in Texas, May 24, 2001$340,000 · 1.75 in hail · 9 events
- Flood in Alaska, May 24 to 30, 2001$482,000 · 1 event
- Tornado in Alabama, May 24, 2001$22,000 · F1 · 1 event
- Hail and Damaging Winds in Alabama, May 24, 2001$54,000 · 2.5 in hail · 6 events
- Lightning Strike in Virginia, May 24, 2001$60,000 · 1 event
- Tornado and Damaging Winds in Texas, May 24, 2001$40,000 · F0 · 3 events
- Hail in Michigan, May 24, 2001$40,000 · 0.88 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5243595.